MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-HINGE 02.09.0120H FIXED TIBIAL INSERT SIZE 1/20MM; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-HINGE 02.09.0120H FIXED TIBIAL INSERT SIZE 1/20MM; KNEE TIBIAL INSERT
Model Number 02.09.0120H
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 05 january 2023: lot: 124930ar: (b)(4) items manufactured and released on 04-mar-2014.Expiration date: 2017-10-31.No anomalies found related to the problem.To date, all the items of the same lot have been sold without any similar reported event in the period of review.Clinical evaluation performed by medical affairs director: 8 years after revision tka made using a constrained device, the screw that holds the femoral component to the metal post in the center of the tibia got loose.The quality of the images supplied is extremely poor and little can be extracted from them.However, the loosening of the screw,according to the report, did not create any damage to the artificial articulation and it was sufficient to tighten the screw again - of course, this implied one more surgery.The causes for unexpected unscrewing of the component may be of different kinds: the most probable one, reproduced in laboratory simulations, is insufficient tightening torque applied at index surgery.For this reason, a torque-limiting screwdriver is part of the instrument set.
 
Event or Problem Description
Knee dislocation at 7 years and 10 months post-primary, post screw found loose in the knee.Only the liner was swapped.

Brand Name
GMK-HINGE 02.09.0120H FIXED TIBIAL INSERT SIZE 1/20MM
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16285478
Report Number3005180920-2023-00008
Device Sequence Number11994351
Product Code KRO
UDI-Device Identifier07630030825019
UDI-Public07630030825019
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Model Number02.09.0120H
Device Catalogue Number02.09.0120H
Device Lot Number124930AR
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2023
Initial Report FDA Received Date02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/04/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale